Alert archive / Louisiana / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 89, NWS Lake Charles, LA

June 14, 2007Saint Landry Parish, Louisiana

NWS Lake Charles, LA issued this severe thunderstorm warning at Jun 14, 2007, 4:25 PM CDT for Saint Landry Parish, Louisiana. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 14, 2007, 4:25 PM CDT (21:25 UTC)
Expired
Jun 14, 2007, 5:30 PM CDT
In force
65 min
Issued by
NWS Lake Charles, LA
Area
Counties, with a storm outline in the text

County Saint Landry Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.4 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2007-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 906 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2007-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -26 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
906 J/kg
Mixed-layer CIN
-91 J/kg
Mixed-layer LCL
1192 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-26 m²/s²
0-3 km storm-relative helicity
-8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLCH 142125
SVRLCH
LAC097-142230-
/O.NEW.KLCH.SV.W.0089.070614T2125Z-070614T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
425 PM CDT THU JUN 14 2007

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN ST. LANDRY PARISH IN CENTRAL LOUISIANA...
  THIS INCLUDES THE CITIES OF...OPELOUSAS...LEONVILLE...KROTZ
  SPRINGS...

* UNTIL 530 PM CDT

* AT 424 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  LEONVILLE...AND MOVING WEST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  PORT BARRE BY 430 PM CDT...
  LEONVILLE BY 435 PM CDT...
  GRAND COTEAU BY 450 PM CDT...
  6 MILES NORTH OF SUNSET AND 8 MILES SOUTH OF WASHINGTON BY 500 PM
  CDT...
  OPELOUSAS BY 510 PM CDT...

LAT...LON 3041 9170 3047 9175 3050 9176 3057 9176
      3068 9174 3067 9217 3065 9219 3057 9220
      3057 9226 3054 9225 3054 9243 3049 9249
      3049 9223 3044 9224 3044 9216 3033 9214
      3043 9197 3043 9184

$$

DML

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 2:45 PM CDT, 1 hour 40 minutes earlier.

Area forecast discussion, Jun 14, 2:45 PM CDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
245 PM CDT THU JUN 14 2007

.DISCUSSION...CONVECTION FIRING UP TODAY A LITTLE EARLIER WITH
LOWER CONVECTIVE TEMPS. ALSO SEEING MORE SEABREEZE BOUNDARY
ACTIVITY WITH DEVELOPMENT OF LOW LEVEL SOUTHERLIES. TRUE INLAND
SEABREEZE PENETRATION WILL BE LIMITED DUE TO NORTHERLY FLOW ALOFT...BUT
OUTFLOWS WILL ADVANCE WELL INLAND. GPS-IPW SHOWING ATMOSPHERE
RATHER SOUPY...RANGING FROM NEAR 2 INCHES AT BPT TO 1.7 INCHES AT
LFT...SO WITH SLOW THUNDERSTORM MOVEMENT CAN EXPECT ISOLATED
AREAS TO RECEIVE SUBSTANTIAL RAINS.

SYNOPTIC ANALYSIS CONTINUING TO SHOW AREA UNDER WEAK MID/UPPER LEVEL
RIDGING BETWEEN EAST COAST TROF AND CUT-OFF LOW SPINNING OVER NORTH
TEXAS/OKLAHOMA. LATEST GFS RUN WHICH HAS BEEN FAIRLY CONSISTENT
WITH OVERALL PATTERN LAST FEW DAYS SUGGESTING AT LEAST ONE MORE
DAY OF GOOD RAIN CHANCES BEFORE SOME DRIER AIR ALOFT IS PULLED IN
FROM TEXAS LOW.

GOOD RAIN CHANCES RETURN ONCE AGAIN FOR THE BEGINNING OF THE WORK-
WEEK AS TEXAS LOW IS PICKED UP BY NORTHERN STREAM SHORTWAVE WITH
COMBINED PHASED FEATURE PROGGED TO STALL ACROSS THE AREA.

&&

.AVIATION...A SLOW MOVING SEABREEZE WILL CONTINUE TO WORK NORTHWARD RESULTING IN
SHOWERS AND THUNDERSTORMS DEVELOPING THROUGH THE AFTERNOON HOURS.
VERY UNSTABLE CONDITIONS...ABUNDANT MOISTURE...COMBINED WITH SLOW
MOVEMENT...WILL RESULT IN HEAVY RAINFALL AND GUSTY SURFACE WINDS TO
40 MPH.

IN STRONG THUNDERSTORM AREAS THIS AFTERNOON...ABUNDANT CUMULUS FRACTUS WILL
RESULT IN CLOUD HEIGHT LESS THAN 500 FEET AND WINDS UP TO 40 MPH.
SMALL TO PENNY SIZE HAIL IS POSSIBLE. ELSEWHERE...SCATTERED TO
BROKEN CUMULUS WILL COVER THE REST OF THE AREA WITH CLOUD BASES
AROUND 2500-3500 FEET.

SHOWERS AND THUNDERSTORMS SHOULD DISSIPATE AFTER SUNSET WITH CLOUD
BASES RISING TO 4000 TO 6000 FEET.

MOSTLY CLEAR SKIES EXPECTED TONIGHT WITH LIGHT AND VARIABLE WINDS.
LIGHT PATCHY FOG HAS BEEN NOTED AT THE KAEX...KARA...LCH TAF SITES THIS
MORNINGS AND WILL GO WITH THIS FORECAST AGAIN LATE TONIGHT. BPT
REPORTED VISIBILITIES AROUND 2 MILES THIS MORNING AND LIKELY WILL
REDEVELOP OVERNIGHT WITH NEW RAINS THAT FALL THIS AFTERNOON.

SCATTERED CONVECTION IS AGAIN LIKELY ON FRIDAY AFTERNOON.

06

&&

.MARINE...A LIGHT ONSHORE FLOW HAS REDEVELOPED OVER THE COASTAL
WATERS AND IS EXPECTED TO CONTINUE WELL INTO THE NEW WEEK WITH
SURFACE HIGH PRESSURE IN PLACE.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  73  87  72  89 /  20  50  30  20
KBPT  73  87  75  88 /  20  50  30  30
KAEX  70  87  69  91 /  30  50  30  30
KLFT  73  88  72  91 /  20  50  30  20

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&

MARCOTTE
Hazardous weather outlook, Jun 14, 5:30 AM CDT, 10 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
530 AM CDT THU JUN 14 2007

GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-151030-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
530 AM CDT THU JUN 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON
AND EVENING. A FEW STORMS COULD PRODUCE DAMAGING WINDS OR LARGE HAIL
ALONG WITH LOCALLY HEAVY RAINFALL. HOWEVER...WIDESPREAD SEVERE
WEATHER IS NOT ANTICIPATED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE WILL BE A CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS EACH DAY. A FEW STORMS COULD BE STRONG WITH GUSTY
WINDS AND LOCALLY HEAVY RAINFALL. NO SIGNIFICANT WIDESPREAD SEVERE
WEATHER IS ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

IT MAY BECOME NECESSARY TO REQUEST THE ASSISTANCE OF PUBLIC SAFETY
OFFICIALS AND STORM SPOTTERS IN SEVERE WEATHER DETECTION AND
WARNING THIS AFTERNOON.

In the hours before

Local storm report, Jun 14, 2:18 PM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
218 PM CDT THU JUN 14 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     HAIL             GROVES                  29.95N 93.92W
06/14/2007  M0.75 INCH       JEFFERSON          TX   LAW ENFORCEMENT

            REPORTED BY GROVES PD.

&&

MOGGED

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 7:22 PM CDTSevere Thunderstorm WarningLCHSt. Mary53 min
Jun 14, 2:59 PM CDTSevere Thunderstorm WarningLCHSt. Mary31 min
Jun 14, 5:07 PM CDTSevere Thunderstorm WarningLCHRapides23 min
Jun 14, 5:23 PM CDTSevere Thunderstorm WarningLCHEvangeline52 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.